Advertisement

Springer Nature is making Coronavirus research free. View research | View latest news | Sign up for updates

Algebraic independence of some values of the exponential function

  • 40 Accesses

  • 1 Citations

Abstract

We prove general results concerning the algebraic independence of three values of the exponential function. Forβ algebraic and of degree 7 andα algebraic and ≠ 0, 1 there exist among the numbers αβ,...,\(\alpha ^{\beta ^6 } \) three which are algebraically independent. The proof employs a method due to A. O. Gel'fond and N. I. Fel'dman.

This is a preview of subscription content, log in to check access.

Literature cited

  1. 1.

    A. O. Gel'fond, Transcendental and Algebraic Numbers, Dover, New York (1960).

  2. 2.

    M. Waldschmidt, “Independance algebrique des valeurs de la fonction exponentielle,” Bull. Soc. Math. France,99, No. 4, 285–304 (1971).

  3. 3.

    A. A. Shmelev, “On the problem of algebraic independence of algebraic powers of algebraic numbers,” Matem. Zametki,11, No. 6, 635–644 (1972).

  4. 4.

    A. O. Gel'fond, “On algebraic independence of transcendental numbers of certain classes,” Usp. Matem. Nauk,4, No. 5, 14–48 (1949).

  5. 5.

    A. O. Gel'fond and N. I. Fel'dman, “On a measure of the relative transcendence of certain numbers,” Izv. Akad. Nauk SSSR, Ser. Matem.,14, 493–500 (1950).

  6. 6.

    T. Shorey, “On a theorem of Ramachandra,” Acta Arithm.,20, 215–221 (1972).

  7. 7.

    S. Lang, Introduction to Transcendental Numbers, Addison-Wesley, Reading, Mass. (1966).

  8. 8.

    N. I. Fel'dman, “Refinement of an estimate for a linear form in the logarithms of algebraic numbers,” Matem. Sb., Novaya Ser.,77, No. 3, 423–436 (1968).

Download references

Author information

Additional information

Translated from Matematicheskie Zametki, Vol. 15, No. 4, pp. 661–672, April, 1974.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Chudnovskii, G.V. Algebraic independence of some values of the exponential function. Mathematical Notes of the Academy of Sciences of the USSR 15, 391–398 (1974). https://doi.org/10.1007/BF01095134

Download citation

Keywords

  • General Result
  • Exponential Function
  • Algebraic Independence